Alert archive / Alabama / Red Flag Warnings in 2010

Red Flag Warning 13, NWS Huntsville, AL

April 12, 201011 counties in Alabama

NWS Huntsville, AL issued this red flag warning at Apr 12, 2010, 5:11 AM CDT for 11 counties in Alabama. It took effect at Apr 12, 2010, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2010, 5:11 AM CDT (10:11 UTC)
In effect from
Apr 12, 2010, 12:00 PM CDT
Expired
Apr 12, 2010, 6:48 PM CDT
In force
7 hr
Issued by
NWS Huntsville, AL

Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 85 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2010-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2010-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3418 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS84 KHUN 121011
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
511 AM CDT MON APR 12 2010

ALZ001>010-016-130000-
/O.UPG.KHUN.FW.A.0007.100412T1800Z-100413T0000Z/
/O.NEW.KHUN.FW.W.0013.100412T1700Z-100413T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
511 AM CDT MON APR 12 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

RELATIVE HUMIDITY VALUES BELOW 25 PERCENT ARE EXPECTED TO BE
WIDESPREAD ACROSS NORTHERN ALABAMA AGAIN THIS AFTERNOON...LASTING
INTO THE EARLY EVENING. OUTDOOR BURNING ACTIVITIES ARE DISCOURAGED
TODAY...AS RAPID FIRE GROWTH WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
OVER A PROLONGED PERIOD TODAY WILL INCREASE FIRE GROWTH POTENTIAL.

&&

$$

KDW
1 follow-up statement
897 
WWUS84 KHUN 122348
RFWHUN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
648 PM CDT MON APR 12 2010

ALZ001>010-016-130100-
/O.CAN.KHUN.FW.W.0013.000000T0000Z-100413T0000Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-
648 PM CDT MON APR 12 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE RED
FLAG WARNING. 


$$


SS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 1:30 AM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 12, 1:30 AM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
130 AM CDT MON APR 12 2010

.DISCUSSION...
A CALM WEATHER PERIOD WILL CONTINUE THROUGH THE WORK WEEK...WITH
PERSISTENCE WITH SLIGHT ADJUSTMENT THE BEST FCST TOOL. THE 5H AND
8H RIDGE POSN WILL BECOME NEARLY STACKED OVER MIDDLE TN BY WED.
THE GULF WILL REMAIN CUTOFF AS A RESULT...SO DRY AND WARM
DAYS...AND COOL NIGHTS WILL CONTINUE. THE MODELS/MOS CONTINUE TO
OVER FORECAST DAYTIME SURFACE MOISTURE AFTER MIXING. THE 00Z RAOBS
INDICATE VERY DRY AIR JUST ABOVE THE NEAR SFC LAYER. HAVE
CONSTRUCTED THE DEW POINT/RH FCST BASED ON THIS. FOR TODAY...MAX
TEMPS SHOULD REACH NEAR 80F AT MSL/HSV...WITH U70S IN OTHER VALLEY
LOCATIONS. TEMPS SHOULD CLIMB 1-3F ON TUE AND WED...WITH M80S
BECOMING MORE PREVALENT AREAWIDE BY THU.

THE ONLY FLY IN THE OINTMENT IS A COLD FRONT PROGGED TO DROP
RAPIDLY SWD INTO THE REGION ON SATURDAY AS AN UPPER TROF FINALLY
BREAKS DOWN THE RIDGE ACROSS THE ERN CONUS. THIS PATTERN IS NOT
CONDUCIVE TO MUCH PRECIP WITH ONLY WEAK QG DYNAMIC SUPPORT ALONG
THE FRONT...AND ONLY SOME MODIFIED MOISTURE ADVECTION COMING FROM
TRAJECTORIES FROM THE SOUTHERN PLAINS. WILL GO WITH ISOLD
SHRA/TSRA ON SAT WITH THE FROPA ATTM.
&&

.FIRE WEATHER...
A PERSISTENCE FCST IS PREFERRED TODAY RESULTING IN ELEVATED FIRE
WEATHER DANGER ONCE AGAIN TODAY. RH VALUES WILL DROP BELOW 25
PERCENT BY MIDDAY...AND BELOW 20 PERCENT IN A FEW AREAS THIS AFTN.
THEREFORE...HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FROM 17Z-00Z.
&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    80  48  81  52  83 /   0   0   0   0   0
SHOALS        81  48  82  51  84 /   0   0   0   0   0
VINEMONT      78  50  79  48  79 /   0   0   0   0   0
FAYETTEVILLE  78  48  79  49  80 /   0   0   0   0   0
ALBERTVILLE   78  46  79  48  79 /   0   0   0   0   0
FORT PAYNE    78  43  79  44  80 /   0   0   0   0   0

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COLBERT...CULLMAN...DEKALB...FRANKLIN AL...
     JACKSON...LAUDERDALE...LAWRENCE...LIMESTONE...MADISON...
     MARSHALL...MORGAN.

TN...NONE.
&&

KULA
Hazardous weather outlook, Apr 12, 4:42 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
442 AM CDT MON APR 12 2010

ALZ001>010-016-TNZ076-096-097-121815-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
442 AM CDT MON APR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

RELATIVE HUMIDITY VALUES BELOW 25 PERCENT WILL PRESENT AN ELEVATED
FIRE DANGER THIS AFTERNOON INTO THE EARLY EVENING. OUTDOOR
BURNING ACTIVITIES ARE DISCOURAGED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

KDW

Nearby

Red Flag Warnings in Alabama, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.